Swollen everything!

Just finished my final round of Docetaxel (2weeks ago) and have found that my muscles have progressively become really stiff, mainly my arms; legs and across my lower back. Everything is swollen to the point I feel like Violet Beauregarde! The oncologist didn't seem to know why.

Not sure what to do, I either need to move around more (incredibly exhausting because everything is uncomfortable) or rest up!

Had anyone else experienced this? Hoping it's just a side effect that will pass soon.

  • I’m just 3 Docetaxels down (3 more to go..) but haven’t experienced that as yet. So glad you’re finished with the poisons! I will watch for others replies xx

  • Docetaxel and I don't get on. I hope you fare better and don't have to deal with the same affliction. Can't be too common if the oncologist didn't have a theory. 

    Good luck with the last 3 cycles xx

  • I also had a bad experience with Docetaxol! Side effects became even worse about 2 weeks PFC - every part of me was swollen and hurting and I was exhausted! Exercise certainly wasn't an option! The turning point for me was at about 7/8 weeks PFC! x 

  • Just in time for my surgery then!!

    Comforting to know this is a thing and not something to panic about. 

  • Hi I'm 7 weeks post chemo had 3 fec and 3 of docetaxel. After the final session I found my face swelled, i had fluid round my eyes they were constantly watering to the point where it affected my daily life. My face looked really puffy and I noticed my ankles swelled and lower legs retained fluid too. My leg muscles were really painful like they were bruised and so my legs felt weak, even walking upstairs was difficult. The chemo nurse didn't know why and they told me to ring my own GP, I can't get to speak to my oncologist because I'm now under my consultant as I had mastectomy with immediate reconstruction a week ago. So they can't give me any answers as to why. I have come to the conclusion that it's something to do with the peripheral neuropathy that I've been left with in my feet that has affected my muscles. I was prescribed dry eye drops for my eyes and used a heated pad for my eyes (heat up in microwave). I can actually say that my face is better now and the fluid has disappeared from round eyes. I've been using magnesium oil by better you for my legs and has helped but I do try to go for walks to build my strength up too. Although I've only just had surgery so I'm not as active at moment but I'll get there again. Our bodies get pumped with a toxic chemo not only to kill the cancer but destroys or affects different parts of our bodies too that it takes a long time to recover from. But when oncologists can't find an answer as to why we are left with these effects is not good. There is light at end if tunnel you will get better it's just going to take longer. I feel for you I've had it and still got it but you'll get there give it time. Lots of hugs xx